Colchicine-induced neuromyopathy is an extremely rare complication, and can develop in the setting of acute overdose or chronic administration in therapeutic doses. A 72-year-old man presented with proximal muscle weakness and myalgia. He had angina pectoris and Behçet’s disease, leading to the treatment of colchicine (1.2 mg daily for about 6 years), cyclosporine, methylprednisolone, simvastatin, and aspirin. A biceps brachii muscle biopsy was performed and electron microscopic examination revealed scattered autophagic vacuoles. He was initially treated with steroid pulse therapy. However, muscle weakness did not improve. After the discontinuation of colchicine, muscle power and myalgia improved steadily. There should be heightened awareness of colchicine-induced neuromyopathy because that clinical suspicion is the most important diagnostic clue, and termination of colchicine is the only treatment.
|Number of pages||4|
|State||Published - Jun 2018|
Bibliographical noteFunding Information:
This research was supported by the Basic Science Research Program though the National Research Foundation of Korea (NRF) funded by the Ministry of Education (grant number: 2016R1D1A1B03932449).
© 2018, ASEAN Neurological Association. All rights reserved.
- Muscular disease